How Long Does It Take to Get Back to Normal After Discontinuing A Medication?

Q: I was using Amlodipine for about four months. In the beginning I wasn’t having any side effects at all. My doctor was very impressed. However after about 3 months I started having terrible insomnia, anxiety, depression and a host of other side effects. My doctor told me to stop taking it. It’s been about 3 weeks and these symptoms haven’t completely subsided. How long does it take to get back to normal after discontinuing the medicine?

A: It takes longer to metabolize Amlodipine than other drugs in this class.  Total elimination of this drug can be slower in older people and people with liver disease.  Within three weeks the drug should be out of your system.  You need to go back to your doctor.  It is possible some of your symptoms were not caused by the drug but another problem.

FacebookLinkedIn
1 Star2 Stars3 Stars4 Stars5 Stars (5 votes, average: 4.60 out of 5)
Loading ... Loading ...